MAUDE Adverse Event Report: OBERDORF : SYNTHES PRODUKTIONS GMBH 2.4MM TI LOCKING SCR SLF-TPNG WITH STARDRIVE RECESS 16MM; SCREW, FIXATION, BONE

OBERDORF : SYNTHES PRODUKTIONS GMBH 2.4MM TI LOCKING SCR SLF-TPNG WITH STARDRIVE RECESS 16MM; SCREW, FIXATION, BONE
Model Number 412.816
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Date of Event 01/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight is unknown.Unknown date in 2017.Additional product code: hrs.Complainant part is not expected to be returned for manufacturer review/investigation, as it was reportedly discarded.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report reports an event in (b)(6) as follows: it was reported the patient underwent a revision procedure on (b)(6) 2017 due to broken hardware and non-union of the left hand.The patient underwent reduction of the left-hand structure to restore normal inclinations of the distal third radius in relation to the ulna and carpal bones.The devices were initially implanted (b)(6) 2017.The patient presented with evidence of wrist deformity and local pain; absence of radiographic bone consolidation, was confirmed by tomography.Iliac crest autogenous bone grafting was performed.Fixation was done with new anatomical plate for distal radius and locking screws, one day after admission.Concomitant devices: lcp volar distal radius plate (part 442.465, lot unknown, quantity 1); 2.4mm ti locking screw (part 412.814, lot 9329097, quantity 2); 2.4mm ti locking screw (part 412.812, lot 9843385, quantity 1).This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Dhr review: part no.: 412.816, lot no.: 9812912.Manufacturing location: (b)(4).Release to warehouse date: 03.Jan.2016.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Customer quality reviewed the returned images.The screw was reported with the complaint category of ¿broken (2+ pieces) postoperatively : rm.¿ however, the device was not returned for investigation; only medical imaging and postoperative photos were provided.The provided images show the concomitant plate with the three broken screws in the head portion of the plate and three contaminant screws in the shaft portion of the plate.In the postoperative images it can be seen that the three screws from the shaft of the plate are intact but that the three screws from the head of the plate are broken.Each of the broken screws shows the break directly below the threaded locking head and in each case the threaded locking head remains assembled with the plate.As the physical device was not received no further dimensional or material testing could be completed and the device could not be inspected to the drawing specification.Based on the provided imaging, the complaint condition is confirmed and consistent with the reported condition.Replication of this complaint condition is not applicable as the devices are already broken and were not received.The lot went through the required steps during the inspection at the time of manufacturing and the dhr records showed no issues concerning the material or material conditioning.The screw implants for plates - (b)(4) design and clinical risk management (dcrm) document, was reviewed and found to adequately address the complaint condition.In conclusion, a visual inspection via the provided imaging was performed as part of this investigation.The complaint condition was confirmed.No definitive root cause was able to be determined as circumstances surrounding the event are unknown.During the investigation no product design issues were observed that may have contributed to the complaint condition.The risk assessment was found to adequately address the complaint condition.No new malfunctions were observed during the course of this investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional narrative: (b)(4).

Brand Name
2.4MM TI LOCKING SCR SLF-TPNG WITH STARDRIVE RECESS 16MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
OBERDORF : SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf
SZ 
MDR Report Key7071838
Report Number8030965-2017-50190
Device Sequence Number19129266
Product Code HWC
UDI-Device Identifier10886982211620
UDI-Public(01)10886982211620(10)9812912
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K103243
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number412.816
Device Catalogue Number412.816
Device Lot Number9812912
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/31/2017
Supplement Date Received by Manufacturer12/28/2017
03/23/2020
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date12/29/2017
03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR